Maine, 2012Flash Flood in Maine, June 24, 2012
June 24, 2012 · NWS CAR · 1 event in 1 county or zone
developed during the overnight hours of the 23rd which then persisted into the 24th along a nearly stationary front beneath an upper trof. Very heavy rains occurred with some thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of rain...with embedded slow moving thunderstorms...developed during the overnight hours of the 23rd which then persisted into the 24th along a nearly stationary front beneath an upper trof. Very heavy rains occurred with some thunderstorms. Localized rainfall totals of 4.00 to 6.00 inches occurred during this time which produced isolated flash flooding across portions of southeast Aroostook county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 24, 11:46 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 24, 11:46 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1246 PM EDT SUN JUN 24 2012
.SYNOPSIS...
LOW PRESSURE JUST EAST OF THE AREA EARLY THIS MORNING WILL SLOWLY
MOVE AWAY FROM THE AREA TODAY...ALLOWING A VERY WEAK RIDGE OF
HIGH PRESSURE TO BRIEFLY BUILD ACROSS THE REGION LATE TODAY AND
TONIGHT. ANOTHER LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE
INTO THE REGION LATER MONDAY AND KEEP THE WEATHER PATTERN DAMP AND
UNSETTLED FOR MUCH OF THE UPCOMING WEEK.&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE: RAISED POPS AGAIN OVER EASTERN AREAS OF THE CWA WHERE RAIN
AND SHOWERS CONTINUE AT THIS HOUR WITH STILL SOME HEAVIER POCKETS
OF RAIN OCCURRING FROM NEAR BRIDGEWATER SOUTH TO HOULTON. THESE
AREAS COULD SEE ROUGHLY ANOTHER QUARTER TO HALF INCH OF RAIN
BEFORE THINGS IMPROVE LATER THIS AFTERNOON. ALSO MADE SOME MINOR
ADJUSTMENTS TO TEMPERATURES.
PREVIOUS DISCUSSION: UPPER TROUGH WILL SLOWLY TRANSIT THE AREA
TODAY. ELEVATED CONVECTION IS A THREAT EARLY THIS MORNING TOWARDS
THE COAST WHILE AFTERNOON HEATING MAY PRODUCE SOME ISOLATED
THUNDERSTORMS ALONG THE WESTERN EDGE OF THE PRECIP SHIELD THIS
AFTERNOON. THE PRECIP SHIELD WILL COVER EASTERN PORTIONS OF THE
FORECAST AREA FROM THE CROWN OF MAINE SOUTHWARD TO WASHINGTON
COUNTY FOR MUCH OF THE DAY. PRECIPITATION TOTALS ARE NOT EXPECTED
TO EXCEED AN INCH...BUT ADDITIONAL RAINFALL WILL ACERBATE EXISTING
FLOODING CONDITIONS NEAR BROWNVILLE AND IN NORTHERN PENOBSCOT
COUNTY. HAVE CONTINUED FLASH FLOOD WARNINGS THROUGH THE MORNING
UNTIL THE SITUATION CAN BE BETTER ASSESSED. HIGHS WILL REACH THE
MID 70S TOWARDS BANGOR BUT ONLY THE UPPER 60S ALONG THE NE BORDER
OF THE STATE WHERE RAIN PERSISTS ALL DAY. THE UPPER TROUGH WILL
FINALLY MOVE OUT THIS EVENING AND CLEAR SKIES. HOWEVER...THE
MOISTURE AND LIGHT WINDS WILL CREATE AREAS OF FOG TONIGHT AS
TEMPERATURES COOL TO THE MID 50S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
NXT SIGNIFICANT STORM SYSTEM MOVES INTO THE REGION LATER MON AND
THIS ONE IS PROGGED TO STAY AROUND WELL INTO THE LONG TERM PD...
SHARP UPPER TROF DIGGING SSEWRD FROM HUDSON BAY ACROSS WRN QUEBEC
WILL EVENTUALLY CUTOFF OVR NYS LATER MON ALLOWING A STRONG SFC LOW
TO DVLP OVR W CENTRAL NEW ENGLAND BY MON EVE. INCREASINGLY MOIST
LOW-LEVEL SERLY FLOW IN ADVANCE OF THIS SYSTEM ALONG W/ INCREASING
UPPER FORCING SHOULD RESULT IN PRECIP SPREADING E AND NE ACROSS
THE FA DURING THE DAY MON. WILL BRING POPS UP TO LIKELY/CAT ACROSS
WRN AREAS MON AM AND SPREAD LIKELY POPS EWRD TO ALL BUT THE
EXTREME SERN AREAS BY LATE MON AFTN. THEN EXPECT MAINLY CAT POPS
ACROSS THE ENTIRE FA MON NGT THRU MUCH OF TUE AS THIS SFC LOW IS
FCST TO BECOME NEG-TILTED AND DRIFT SLOWLY EWRD ACROSS THE NRN
GULF OF MAINE. ANOTHER SIGNIFICANT QPF EVENT IS A POSSIBILITY
THO TOO ERLY FOR SPECIFIC DETAILS ATTM. FOR NOW...WILL ADVERTISE PRECIP
AMOUNTS ON THE ORDER OF 1 TO 1.5 INCHES FROM MON THRU LATE TUE
ACROSS MUCH OF THE FA.
WILL MENTION CHC THUNDER BOTH MON AND TUE AM AS FCST SOUNDINGS
CONT TO INDICATE SOME LOW-GRADE CAPE ACROSS THE AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXPECT A DAMP AND UNSETTLED LONG-TERM PD AS THE STRONG UPPER LOW
DISCUSSED IN THE SHORT TERM SECTION ABV DRIFTS SLOWLY EWRD AND
TAKES UP SHOP RGT OVER THE REGION THRU THU... THIS UPPER LOW IS
PROGGED TO DRIFT JUST E OF THE REGION BY LATE WEEK AS ANOTHER
DIGGING UPPER SHORT WAVE DROPS SEWRD ACROSS WRN QUEBEC. THIS WILL
ALLOW ANOTHER SFC TROF TO APPROACH FROM THE W LATER FRI...TAKING
THE PLACE OF THE SYSTEM THAT WAS OVR THE AREA. WARMER AND MORE
HUMID AIR WILL ACCOMPANY THIS NEW FEATURE...KEEPING THE THREAT OF
SHOWERS AND SOME THUNDER GOING RGT THRU SAT...
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: IFR TO MVFR CONDITIONS WILL OCCUR THIS MORNING FOR ALL
TERMINALS. THE MVFR CONTINUES MOST OF THE DAY FROM HUL NORTHWARD
WHILE BHB AND BGR WILL IMPROVE TO VFR THIS MORNING WITH THE
OUTSIDE SHOT OF A THUNDERSTORM THIS AFTERNOON. TONIGHT...THE
MOISTURE FROM ALL DAY RAIN NORTH OF HUL COMBINED WITH CLEARING
SKIES NEAR SUNSET RAISES THE THREAT OF GROUND FOG.
SHORT TERM: BY AND LARGE...EXPECT PREDOM POOR FLYING CONDS THRU
THE PD W/ WDSPRD MVFR TO IFR CONDS EXPECTED AS A LARGE AND SLOW
MOVING LOW PRES SYSTEM TAKES UP RESIDENCE ACROSS THE REGION.
THERE WILL BE OCNL PDS OF VFR DURING THIS TIME FRAME THO THESE
PDS WILL BE THE EXCEPTION AND DIFFICULT TO PINPOINT AT THIS LONGER
RANGE...
&&
.MARINE...
NEAR TERM: THUNDERSTORMS WILL BE A THREAT THIS MORNING. FOG WILL
DISSIPATING OVER THE WATERS THIS MORNING AND A NORTHWEST WIND WILL
DEVELOP WITH SOME GUSTS REACHING AS HIGH AS 20 KTS.
SHORT TERM: WAVE GUIDANCE SUGGESTS SEAS MAY REACH MARGINAL SCA
LEVELS LATER MON NGT INTO TUE AM AS A STRONG TROF OF LOW PRES
APPROACHES FROM THE W.
&&
.HYDROLOGY...
CURRENTLY 2 FFWS REMAIN IN EFFECT... THE FIRST COVERS CENTRAL
PISCATAQUIS COUNTY AND COVERS THE SIGNIFICANT FLOODING WHICH
OCCURRED AT BROWNVILLE JUNCTION LAST EVE. RAIN CONTS ACROSS THIS
AREA...RAINFALL RATES HAVE DECREASED SIGNIFICANTLY FROM LAST EVE
W/ HIGHEST RADAR ONE HR RAINFALL RATES OF .25 TO.5 INCHES. HOWEVER...PER
REQUEST OF TOWN OFFICIALS IN BROWNVILLE...WILL CONT THE FFW THRU
615 AM AS THEY WISH PEOPLE TO STAY AWAY FROM THE AREA SO EMERGENCY
OPS CAN CONT.
THE 2ND WRNG CONTS ACROSS EXTREME E CENTRAL PISCATAQUIS...INCLUDING
BAXTER ST PARK...NRN PENOBSCOT COUNTY AND EXTREME SW CORNER OF SERN
AROOSTOOK COUNTY. THIS WRNG IN EFFECT THRU 430 AM AND WILL
REEVALUATE. SOME LOCALLY MDT TO HVY RAINFALL CONTS W/ SOME
LOCALIZED RATES OF .50-.75 INCHES PER HR NOTED. LOCALIZED STORM
TOTAL AMOUNTS OF OVER 5 INCHES NOTED JUST W OF PATTEN AND SW OF
SHIN POND IN NRN PENOBSCOT COUNTY SINCE SAT EVE BUT NO RECENT RPTS
OF SIGNIFICANT FLOODING HAVE BEEN RCVD.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&
NEAR TERM...FITZSIMMONS/MCW
SHORT TERM...KHW
LONG TERM...MIGNONE/KHW
AVIATION...FITZSIMMONS/MCW
MARINE...FITZSIMMONS/MCW/KHW
HYDROLOGY...
Hazardous weather outlook, Jun 24, 3:21 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
421 AM EDT SUN JUN 24 2012
MEZ001>006-010-011-015>017-029>032-250830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
421 AM EDT SUN JUN 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.
.DAY ONE...TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL WILL CONTINUE THIS MORNING IN
PENOBSCOT...PISCATAQUIS...AND SOUTHERN AROOSTOOK COUNTIES. THIS
ADDITIONAL RAINFALL...IN COMBINATION WITH RAINFALL FROM THE LAST
TWO DAYS...WILL CONTINUE THE THREAT OF LOCALIZED FLOODING. OF
PARTICULAR CONCERN WILL BE AREAS NEAR BROWNVILLE JUNCTION AFFECTED
BY FLOODING YESTERDAY AND REMOTE AREAS NORTHERN PENOBSCOT COUNTY
EAST OF BAXTER STATE PARK WHERE UP TO 8 INCHES OF RAIN HAS FALLEN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A DAMP AND UNSETTLED WX PTRN THRU THE EXTENDED PD WILL KEEP AN
ELEVATED THREAT OF FLOODING THRU THE PD GIVEN THE VERY HVY RAIN
WHICH FELL ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL DURING THE
LAST 12 HRS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
ANZ050>052-250830-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
421 AM EDT SUN JUN 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
In the hours before
Local storm report, Jun 24, 10:19 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1119 AM EDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
TREES DOWN ON ROUTE 11.
0705 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
CHURCH STREET FLOODED. VEHICLE STRANDED.
0715 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
WATER FLOWING INTO HOUSES ON MAIN ROAD AND CHURCH STREET.
ONE PERSON STRANDED IN THEIR HOUSE WHICH IS SUROUNDED BY
WATER.
0817 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
TOWN OF BROWNVILLE ALMOST COMPLETELY CUT OFF...MOST MAJOR
ROADS CLOSED...RTE 11...CHURCH ST...PLEASANT RIVER RD
CLOSED WITH WASHOUTS.
1008 PM FLASH FLOOD PATTEN 46.00N 68.45W
06/23/2012 PENOBSCOT ME UNKNOWN
WATERS RD IN PATTEN HAS WATER FLOWING OVER IT...RTE 11
NORTH OF PATTEN FLOODED.
1008 PM FLASH FLOOD MILO 45.25N 68.99W
06/23/2012 PISCATAQUIS ME UNKNOWN
MINOR ST FLOODING...BASEMENT ARE BEING FLOODED FIRE
DEPARMENT HAS BEEN OUT DRAINING WATER FROM BASEMENTS AND
ATTEMPTING TO KEEP ROADS OPEN.
1102 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME COUNTY OFFICIAL
SIGNIFICANT DAMAGE HAS BEEN REPORTED ON MANY ROADS AROUND
BROWNVILLE. THESE INCLUDE CHURCH ST...HIGH ST...RTE
11...PLEASANT RIVER RD...QUARRY RD...BARNARD RD...AND
STICKNEY HILL RD. ALL THESE ROADS HAVE EITHER BEEN
HEAVILY DAMAGED OR ENTIRELY WASHED OUT. SEVERAL BRIDGES
HAVE ALSO BEEN SIGNIFICANTLY DAMAGED OR WASHED AWAY.
BROWNVILLE IS LARGELY ISOLATED WITH MOST ROADS HEAVILY
DAMAGED OR IMPASSABLE. POWER IS OUT IN THE TOWN. SOME
RESCUES ARE ONGOING.
1200 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME FIRE DEPT/RESCUE
ROUTE 11 FLOODED BUT HAS BEEN OPENED TO TRAFFIC.
1230 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME FIRE DEPT/RESCUE
CLARK ROAD HAS BEEN WASHED OUT WITH BRIDGE DAMAGE. THE
ROAD HAS BEEN CLOSED TO TRAFFIC.
1230 AM FLASH FLOOD MILLINOCKET 45.66N 68.71W
06/24/2012 PENOBSCOT ME COUNTY OFFICIAL
SOME ROADS IN MILLINOCKET WERE FLOODED.
1230 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME LAW ENFORCEMENT
WATERS ROAD WASHED OUT WITH BRIDGE DAMAGED. THE ROAD HAS
BEEN CLOSED TO TRAFFIC.
&&
JAHLocal storm report, Jun 24, 10:57 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1157 AM EDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
TREES DOWN ON ROUTE 11.
0645 PM TSTM WND DMG PATTEN 46.00N 68.45W
06/23/2012 PENOBSCOT ME FIRE DEPT/RESCUE
TREES BLOW DOWN ACROSS THE SHIN POND ROAD.
0705 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
CHURCH STREET FLOODED. VEHICLE STRANDED.
0715 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
WATER FLOWING INTO HOUSES ON MAIN ROAD AND CHURCH STREET.
ONE PERSON STRANDED IN THEIR HOUSE WHICH IS SUROUNDED BY
WATER.
0817 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
TOWN OF BROWNVILLE ALMOST COMPLETELY CUT OFF...MOST MAJOR
ROADS CLOSED...RTE 11...CHURCH ST...PLEASANT RIVER RD
CLOSED WITH WASHOUTS.
1008 PM FLASH FLOOD MILO 45.25N 68.99W
06/23/2012 PISCATAQUIS ME UNKNOWN
MINOR ST FLOODING...BASEMENT ARE BEING FLOODED FIRE
DEPARMENT HAS BEEN OUT DRAINING WATER FROM BASEMENTS AND
ATTEMPTING TO KEEP ROADS OPEN.
1008 PM FLASH FLOOD PATTEN 46.00N 68.45W
06/23/2012 PENOBSCOT ME UNKNOWN
WATERS RD IN PATTEN HAS WATER FLOWING OVER IT...RTE 11
NORTH OF PATTEN FLOODED.
1102 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME COUNTY OFFICIAL
SIGNIFICANT DAMAGE HAS BEEN REPORTED ON MANY ROADS AROUND
BROWNVILLE. THESE INCLUDE CHURCH ST...HIGH ST...RTE
11...PLEASANT RIVER RD...QUARRY RD...BARNARD RD...AND
STICKNEY HILL RD. ALL THESE ROADS HAVE EITHER BEEN
HEAVILY DAMAGED OR ENTIRELY WASHED OUT. SEVERAL BRIDGES
HAVE ALSO BEEN SIGNIFICANTLY DAMAGED OR WASHED AWAY.
BROWNVILLE IS LARGELY ISOLATED WITH MOST ROADS HEAVILY
DAMAGED OR IMPASSABLE. POWER IS OUT IN THE TOWN. SOME
RESCUES ARE ONGOING.
1200 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME FIRE DEPT/RESCUE
ROUTE 11 FLOODED BUT HAS BEEN OPENED TO TRAFFIC.
1230 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME FIRE DEPT/RESCUE
CLARK ROAD HAS BEEN WASHED OUT WITH BRIDGE DAMAGE. THE
ROAD HAS BEEN CLOSED TO TRAFFIC.
1230 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME LAW ENFORCEMENT
WATERS ROAD WASHED OUT WITH BRIDGE DAMAGED. THE ROAD HAS
BEEN CLOSED TO TRAFFIC.
1230 AM FLASH FLOOD MILLINOCKET 45.66N 68.71W
06/24/2012 PENOBSCOT ME COUNTY OFFICIAL
SOME ROADS IN MILLINOCKET WERE FLOODED.
&&
JAHLocal storm report, Jun 24, 12:27 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
127 PM EDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
TREES DOWN ON ROUTE 11.
0645 PM TSTM WND DMG PATTEN 46.00N 68.45W
06/23/2012 PENOBSCOT ME FIRE DEPT/RESCUE
TREES BLOW DOWN ACROSS THE SHIN POND ROAD.
0705 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
CHURCH STREET FLOODED. VEHICLE STRANDED.
0715 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
WATER FLOWING INTO HOUSES ON MAIN ROAD AND CHURCH STREET.
ONE PERSON STRANDED IN THEIR HOUSE WHICH IS SUROUNDED BY
WATER.
0817 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME LAW ENFORCEMENT
TOWN OF BROWNVILLE ALMOST COMPLETELY CUT OFF...MOST MAJOR
ROADS CLOSED...RTE 11...CHURCH ST...PLEASANT RIVER RD
CLOSED WITH WASHOUTS.
1008 PM FLASH FLOOD MILO 45.25N 68.99W
06/23/2012 PISCATAQUIS ME UNKNOWN
MINOR ST FLOODING...BASEMENT ARE BEING FLOODED FIRE
DEPARMENT HAS BEEN OUT DRAINING WATER FROM BASEMENTS AND
ATTEMPTING TO KEEP ROADS OPEN.
1008 PM FLASH FLOOD PATTEN 46.00N 68.45W
06/23/2012 PENOBSCOT ME UNKNOWN
WATERS RD IN PATTEN HAS WATER FLOWING OVER IT...RTE 11
NORTH OF PATTEN FLOODED.
1102 PM FLASH FLOOD BROWNVILLE 45.31N 69.03W
06/23/2012 PISCATAQUIS ME COUNTY OFFICIAL
SIGNIFICANT DAMAGE HAS BEEN REPORTED ON MANY ROADS AROUND
BROWNVILLE. THESE INCLUDE CHURCH ST...HIGH ST...RTE
11...PLEASANT RIVER RD...QUARRY RD...BARNARD RD...AND
STICKNEY HILL RD. ALL THESE ROADS HAVE EITHER BEEN
HEAVILY DAMAGED OR ENTIRELY WASHED OUT. SEVERAL BRIDGES
HAVE ALSO BEEN SIGNIFICANTLY DAMAGED OR WASHED AWAY.
BROWNVILLE IS LARGELY ISOLATED WITH MOST ROADS HEAVILY
DAMAGED OR IMPASSABLE. POWER IS OUT IN THE TOWN. SOME
RESCUES ARE ONGOING.
1200 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME FIRE DEPT/RESCUE
ROUTE 11 FLOODED BUT HAS BEEN OPENED TO TRAFFIC.
1230 AM FLASH FLOOD MILLINOCKET 45.66N 68.71W
06/24/2012 PENOBSCOT ME COUNTY OFFICIAL
SOME ROADS IN MILLINOCKET WERE FLOODED.
1230 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME FIRE DEPT/RESCUE
CLARK ROAD HAS BEEN WASHED OUT WITH BRIDGE DAMAGE. THE
ROAD HAS BEEN CLOSED TO TRAFFIC.
1230 AM FLASH FLOOD PATTEN 46.00N 68.45W
06/24/2012 PENOBSCOT ME LAW ENFORCEMENT
WATERS ROAD WASHED OUT WITH BRIDGE DAMAGED. THE ROAD HAS
BEEN CLOSED TO TRAFFIC.
0300 AM FLASH FLOOD MILO 45.25N 68.99W
06/24/2012 PISCATAQUIS ME LAW ENFORCEMENT
ROADS FLOODED DUE TO VERY HEAVY RAINFALL.
&&
JAHFlash Flood, Aroostook
- When
- June 24, 1:10 PM EST to 6:30 PM EST
- Where
- Aroostook County, 1.25 mi N of East Hodgdon to 1.5 mi ESE of New Limerick
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.098, -67.801
Localized 24 hour rainfall totals of 4.00 to 6.00 inches occurred with slow moving thunderstorms. Localized flash flooding was reported in spots. In the Amity area...several roads were flooded with culverts washed out. A nearly 100 yard portion of Lycette Road was washed out resulting in a road closure. The Pearce Brook overflowed its banks in the East Hodgdon area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, June 24 to 30, 20126 deaths · 8 injured · $27 million · EF2 · 40 events
- Tornadoes and Damaging Wind in Florida, June 24 to 26, 20121 death · $50,000 · EF0 · 7 events
- Heat in Arkansas, June 24 to 30, 20121 death · 1 event
- Heat in Missouri, June 24, 20121 death · 1 event
- Rip Current in Alabama, June 24, 20121 death · 1 event
- Tropical Storm and Flash Flooding in Florida, June 24 to 28, 2012$1.8 million · 50 kt wind · 34 events
- Hail and Damaging Winds in Montana, June 24, 20121 injured · $184,000 · 1 in hail · 21 events
- Tornadoes and Damaging Wind in Florida, June 24, 2012$65,000 · EF0 · 11 events
- Hail and Damaging Winds in North Carolina, June 24, 20121 injured · $53,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, June 24, 2012$60,000 · 3 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 24 to 25, 201258 kt wind · 27 events
- Excessive Heat in Kansas, June 24 to 30, 201223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388531.